National Patient Safety Alert: Synthetic Opioids

A National Patient Safety Alert has been issued by Public Health England (PHE) regarding concerns around drug overdoses possibly linked to potent synthetic opioids.

The safety alert contains urgent actions for all organisations where staff may encounter people who use drugs, such as providers of drug treatment and prevention services.

In recent days there has been an increase in the number of overdoses in people who use drugs, primarily heroin, in some parts of the country. Following the identification of a potent synthetic opioid in two areas, PHE is alerting those in contact with heroin users to the increased possibility of overdose, as well as reminding them to ensure they can recognise can respond to possible symptoms.

Read the National Patient Safety Alert here

 

Discover how we are working to improve the outlook for community pharmacy at an event near you.

Click Here